MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-VSD-MUSC-006
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2019, a 4/6mm amplatzer duct occluder ii and a 6mm amplatzer muscular vsd occluder were selected to close an aortic to right ventricular fistula.While attempting to deploy both devices, the physician reported that both devices were unstable.The case was aborted due to difficulty closing the defect.Additional information has been requested.
 
Additional Manufacturer Narrative
An event of an "unstable device" was reported.The investigation confirmed the device met functional and dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the reported incident could not be conclusively determined.Please note per the instructions for use, (b)(4) rev b, " the amplatzer muscular vsd occluder is indicated for use in patients with a complex ventricular septal defect (vsd) of significant size to warrant closure who are considered to be at high risk for standard transatrial or transarterial surgical closure".
 
Event or Problem Description
On (b)(6) 2019, a 4/6mm amplatzer duct occluder ii and a 6mm amplatzer muscular vsd occluder were selected to close an aortic to right ventricular fistula.While attempting to deploy both devices, the physician reported that both devices were unstable.The case was aborted due to difficulty closing the defect.Since no additional information has been provided, we will proceed with closure.If additional information becomes available, the file will be reopened.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key8677037
Report Number2135147-2019-00149
Device Sequence Number2372509
Product Code MLV
UDI-Device Identifier00811806011790
UDI-Public00811806011790
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number9-VSD-MUSC-006
Device Catalogue Number9-VSD-MUSC-006
Device Lot Number5313342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;